MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. TRUE FLOW DILATATION CATHETER; BALLOON VALVULOPLASTY CATHETER

BARD PERIPHERAL VASCULAR, INC. TRUE FLOW DILATATION CATHETER; BALLOON VALVULOPLASTY CATHETER
Catalog Number TF0203511
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/27/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The device was returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.
 
Event or Problem Description
It was reported that during preparation for a valvuloplasty procedure, the balloon valvuloplasty catheter allegedly would not thread onto the guidewire.It was further reported that the balloon valvuloplasty catheter was exchanged over the guidewire for another and the procedure was successfully performed.There was no patient contact.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: the device history records were reviewed with special attention to the raw materials, subassemblies, manufacturing process and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only event reported to date for this lot number and failure mode.Investigation summary: the device was returned.The investigation is confirmed for device-device incompatibility, as an in-house guidewire encountered some resistance passing through the distal tip.The root cause could not be determined based upon available information.It is unknown whether procedural issues contributed to the event.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.

Brand Name
TRUE FLOW DILATATION CATHETER
Common Device Name
BALLOON VALVULOPLASTY CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key8118554
Report Number2020394-2018-02140
Device Sequence Number19246706
Product Code OZT
UDI-Device Identifier00801741097652
UDI-Public(01)00801741097652
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K172932
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2017
Device Catalogue NumberTF0203511
Device Lot NumberGFAU0053
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2016
Initial Date Received by Manufacturer 10/27/2016
Supplement Date Received by Manufacturer12/20/2018
Initial Report FDA Received Date11/29/2018
Supplement Report FDA Received Date01/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1